I’m so scared of the side effects I got from botox, can I die? Please help! I had 4 units above the lip.

shutterstock_78831334 Question from New Sweden, ME: 2 days after, as I felt the Botox over lip, I felt something in my throat, and difficulty swallowing. Next day my tonsil under the jaw was swollen. Head itching. Hives on legs. Pain in ears. Later hives on arms, face, body and felt like my face would burn up. Numbness and sensations in the face, lips, tongue, throat, legs and arms. 18 days later it’s on going. I’m so afraid! Can I die? Can the botox be spreading and develop to botulism? Can I get an allergic chock? What to do? Use antihistamine.   Dr. Dean Kane, board certified Plastic Surgeon from Baltimore Answers Botox and other like muscle relaxers are a pharmacological grade purified protein made from the fermentation of the bacteria clostridium. There are 7 different types but only 2 are used for cosmetic and therapeutic purposes. There has been no reports of the small cosmetic doses of these medications traveling to areas farther than injected causing the symptoms or concerns of botulism. In fact, Botox, Dysport, Xeomin and Myobloc, are used 1000’s of times daily around the world. Botulism is the growth of live bacteria in the body producing and dispersing this molecule within hours of eating it.  It is found in soil and water and can occur by a using a contaminated “street” injection, consuming improperly prepared food or getting it into a wound. Onset is within hours so this is certainly not your case. Many drugs are now made in similar fashion by fermentation and purification including antibiotics, antibodies and other life-saving uses from bacteria and fungus. The purified protein may be a cause for allergy formation from prior or serial exposure of this drug. Like the rare side-effects of Botox, flu-like symptoms and swelling or redness can occur. This sound more like your description and may or may not have been caused by a flu or Botox. It is best to be evaluated and treated by your primary care physician or seen in the Emergency Department of a hospital if the symptoms and concerns are progressing. If there is concern that this maybe an allergy related to the Botox molecule, you may be sent to a allergist to diagnose this.   I hope this was helpful! All the best!   Dr. Dean Kane www.DrDeanKane.com DeanKane@DrDeanKane.com 410-602-3322
« »